MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization of an acute cerebral aneurysm, a 2mm x 3cm galaxy g3 mini coil (glm920030 / unknown lot number) was intendedly detached, but the coil deviated outside of the aneurysm.The herniated coil was removed from the patient safely using a snare, and the procedure was completed without any untoward events.There was no report of patient injury.The complaint documented that a galaxy g3 (size unknown) was implanted at the target aneurysm, and an enterprise 2 stent (unknown product code and lot number) was then deployed.Next, the physician detached the complaint coil, however, the coil protruded out of the aneurysm into the parent artery.The complaint device is not available for evaluation.The complaint device is not available for evaluation.On 14-feb-2022, additional information was received.The information indicated that anonymized images / angiographs of the procedure are not available.The intended procedure was a stent-assisted coil embolization procedure.The target aneurysm was acute, but not ruptured.The reported event did not result in any clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Date of event: the date of the event is not known.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that during a stent-assisted coil embolization of an acute cerebral aneurysm, a 2mm x 3cm galaxy g3 mini coil (glm920030 / unknown lot number) was intendedly detached, but the coil deviated outside of the aneurysm.The herniated coil was removed from the patient safely using a snare, and the procedure was completed without any untoward events.There was no report of patient injury.The complaint documented that a galaxy g3 (size unknown) was implanted at the target aneurysm, and an enterprise 2 stent (unknown product code and lot number) was then deployed.Next, the physician detached the complaint coil, however, the coil protruded out of the aneurysm into the parent artery.The complaint device is not available for evaluation.The complaint device is not available for evaluation.On 14-feb-2022, additional information was received.The information indicated that anonymized images / angiographs of the procedure are not available.The intended procedure was a stent-assisted coil embolization procedure.The target aneurysm was acute, but not ruptured.The reported event did not result in any clinically significant delay in the procedure.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The device is not available to be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, we are closing this investigation.Coil protrusion into parent vessel is a known potential complication associated with the use of the galaxy g3 mini coil and enterprise 2 vascular reconstruction device (vrd) in stent-assisted coil embolization procedures.With the amount of information available and without procedural films, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device selection, device interaction, and operator technique that may have contributed rather than the design or manufacture of the device.Since the event required additional intervention (i.E., use of a snare) to preclude patient complications such as non-target site embolization, ischemia, or infarct, the event is classified as serious and mdr reportable for both the galaxy g3 mini coil and the enterprise 2 vrd.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00096.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13579336
Report Number3008114965-2022-00095
Device Sequence Number4368521
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKENTERPRISE2
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown